Alert archive / Washington / Gale Warnings in 2018

Gale Warning 40, NWS Seattle, WA

May 9, 2018

NWS Seattle, WA issued this gale warning at May 9, 2018, 8:49 PM PDT. It took effect at May 10, 2018, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2018, 8:49 PM PDT (03:49 UTC)
In effect from
May 10, 2018, 3:00 PM PDT
Expired
May 11, 2018, 2:49 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

923 
WHUS76 KSEW 100349
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
849 PM PDT Wed May 9 2018

PZZ131-132-101200-
/O.CON.KSEW.SC.Y.0098.000000T0000Z-180510T1200Z/
/O.UPG.KSEW.GL.A.0023.180511T0100Z-180511T0700Z/
/O.NEW.KSEW.GL.W.0040.180510T2200Z-180511T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
849 PM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 3 AM PDT FRIDAY...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect from 3 PM Thursday to 3 AM PDT
Friday. The Gale Watch is no longer in effect. 

* WIND...West 15 to 30 knots tonight. West 25 to 35 knots late
  Thursday afternoon through Thursday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
5 follow-up statements
946 
WHUS76 KSEW 100933
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
233 AM PDT Thu May 10 2018

PZZ131-132-101745-
/O.CAN.KSEW.SC.Y.0098.000000T0000Z-180510T1200Z/
/O.CON.KSEW.GL.W.0040.180510T2200Z-180511T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
233 AM PDT Thu May 10 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WIND...West 25 to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ170-173-176-101745-
/O.NEW.KSEW.SC.Y.0099.180511T0100Z-180512T0100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
233 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PDT FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 6 PM this evening to 6 PM PDT
Friday. 

* WIND AND WAVES...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ156-101745-
/O.NEW.KSEW.SC.Y.0099.180511T0700Z-180512T0100Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
233 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PDT FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from midnight tonight to 6 PM PDT
Friday. 

* WIND AND WAVES...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-101745-
/O.NEW.KSEW.SC.Y.0099.180511T0000Z-180511T1200Z/
Admiralty Inlet-
233 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 5 AM
PDT Friday. 

* WIND AND WAVES...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-101745-
/O.NEW.KSEW.SC.Y.0099.180511T0000Z-180511T1800Z/
Northern Inland Waters Including The San Juan Islands-
233 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 11 AM
PDT Friday. 

* WIND AND WAVES...Southwest to west 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
311 
WHUS76 KSEW 101550
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
850 AM PDT Thu May 10 2018

PZZ156-101700-
/O.CAN.KSEW.SC.Y.0099.180511T0700Z-180512T0100Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
850 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft advisory conditions are no longer expected over
the inner portions of the coastal waters.

$$

PZZ131-132-110000-
/O.CON.KSEW.GL.W.0040.180510T2200Z-180511T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
850 AM PDT Thu May 10 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WIND...West 25 to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ170-173-176-110000-
/O.CON.KSEW.SC.Y.0099.180511T0100Z-180512T0100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
850 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM PDT FRIDAY...

* WIND AND WAVES...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-110000-
/O.CON.KSEW.SC.Y.0099.180511T0000Z-180511T1200Z/
Admiralty Inlet-
850 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY...

* WIND AND WAVES...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-110000-
/O.CON.KSEW.SC.Y.0099.180511T0000Z-180511T1800Z/
Northern Inland Waters Including The San Juan Islands-
850 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT FRIDAY...

* WIND AND WAVES...Southwest to west 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
802 
WHUS76 KSEW 102105
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
205 PM PDT Thu May 10 2018

PZZ131-132-110515-
/O.CON.KSEW.GL.W.0040.180510T2200Z-180511T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
205 PM PDT Thu May 10 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WIND...West 25 to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ170-173-176-110515-
/O.EXT.KSEW.SC.Y.0099.180511T0100Z-180512T1000Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
205 PM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
3 AM PDT SATURDAY...

* WIND AND WAVES...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-110515-
/O.CON.KSEW.SC.Y.0099.180511T0000Z-180511T1200Z/
Admiralty Inlet-
205 PM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY...

* WIND AND WAVES...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-110515-
/O.CON.KSEW.SC.Y.0099.180511T0000Z-180511T1800Z/
Northern Inland Waters Including The San Juan Islands-
205 PM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT FRIDAY...

* WIND AND WAVES...Southwest to west 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
453 
WHUS76 KSEW 110347
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
847 PM PDT Thu May 10 2018

PZZ131-132-111000-
/O.CON.KSEW.GL.W.0040.000000T0000Z-180511T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
847 PM PDT Thu May 10 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WIND...West 25 to 35 knots.

* WIND WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ110-111200-
/O.NEW.KSEW.RB.Y.0023.180511T0347Z-180511T1200Z/
Grays Harbor Bar-
847 PM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 5 AM PDT
FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory for rough bar...which is in effect until 5 AM PDT
Friday. 

* COMBINED SEAS...9 to 11 feet.

* BAR CONDITION...Rough.

* FIRST EBB...215 AM Friday morning.

* SECOND EBB...230 PM Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ130-150-153-156-111000-
/O.NEW.KSEW.SW.Y.0020.180511T0347Z-180511T1000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
847 PM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM
PDT FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory for hazardous seas...which is in effect until 3 AM PDT
Friday. 

* SEAS...West swell 10 feet at 15 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember, breaking waves can easily capsize even larger vessels.

&&

$$

PZZ134-111200-
/O.EXT.KSEW.SC.Y.0099.000000T0000Z-180511T1300Z/
Admiralty Inlet-
847 PM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT FRIDAY...

* WIND...West to northwest 20 to 30 knots.

* WIND WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-111200-
/O.EXT.KSEW.SC.Y.0099.000000T0000Z-180511T1600Z/
Northern Inland Waters Including The San Juan Islands-
847 PM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WIND...Westerly 15 to 25 knots.

* WIND WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ170-173-176-111200-
/O.CON.KSEW.SC.Y.0099.000000T0000Z-180512T1000Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
847 PM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WIND...Northwest 15 to 25 knots.

* SEAS...West swell 11 feet at 14 seconds. Wind waves 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
078 
WHUS76 KSEW 110949
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
249 AM PDT Fri May 11 2018

PZZ131-132-111800-
/O.CAN.KSEW.GL.W.0040.000000T0000Z-180511T1000Z/
/O.EXB.KSEW.SC.Y.0099.000000T0000Z-180511T1300Z/
/O.NEW.KSEW.SC.Y.0100.180511T2100Z-180512T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
249 AM PDT Fri May 11 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 6 AM PDT early this morning.
A Small Craft Advisory has also been issued from 2 PM this
afternoon to 11 PM PDT this evening. 

* WIND...West 15 to 25 knots early this morning. West 15 to 25
  knots later this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-111100-
/O.CAN.KSEW.SC.Y.0099.000000T0000Z-180511T1300Z/
Admiralty Inlet-
249 AM PDT Fri May 11 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ130-111100-
/O.CAN.KSEW.SW.Y.0020.000000T0000Z-180511T1000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
249 AM PDT Fri May 11 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

$$

PZZ150-153-156-111800-
/O.EXT.KSEW.SW.Y.0020.000000T0000Z-180511T1300Z/
/O.EXB.KSEW.SC.Y.0099.180511T1800Z-180512T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
249 AM PDT Fri May 11 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 AM PDT EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 11 AM this morning to 11 PM
PDT this evening. 

* SEAS...West swell 10 feet at 11 seconds early this morning.

* WIND...Northwest 15 to 25 knots this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember, breaking waves can easily capsize even larger vessels.

&&

$$

PZZ170-173-176-111800-
/O.EXT.KSEW.SC.Y.0099.000000T0000Z-180513T0100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
249 AM PDT Fri May 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SATURDAY...

* WIND...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ110-111200-
/O.CON.KSEW.RB.Y.0023.000000T0000Z-180511T1200Z/
Grays Harbor Bar-
249 AM PDT Fri May 11 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT EARLY THIS MORNING...

* COMBINED SEAS...9 to 11 feet.

* BAR CONDITION...Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ133-111600-
/O.CON.KSEW.SC.Y.0099.000000T0000Z-180511T1600Z/
Northern Inland Waters Including The San Juan Islands-
249 AM PDT Fri May 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WIND...Westerly 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 9, 8:48 PM PDT, 1 minute earlier.

Area forecast discussion, May 9, 8:48 PM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
848 PM PDT Wed May 9 2018

.SYNOPSIS...An upper trough will bring cooler showery weather to
the region through Thursday. An upper ridge will build over Western
Washington beginning Friday, giving dry weather and a warming
trend through Sunday. Onshore flow will return around Monday,
moderating temperatures somewhat early next week.

&&

.SHORT TERM...An upper trough offshore will move to the coast
Thursday morning. There are some showers ahead of the trough this
evening - mostly over the Cascades and the San Juans. This shower
activity should decrease tonight with the loss of daytime heating.
However, showers will increase again and become more widespread
Thursday morning as the upper trough moves overhead. The upper
trough will push east of the area Thursday afternoon and evening.
There should be a corresponding decease in showers across the
area. A Puget Sound Convergence Zone is possible later Thursday
although there isn't a strong signal in the models. The showers
and additional cloud cover should cool highs back to near or even
slightly below normal on Thursday.

An upper ridge will build into the area from the west Friday and
Saturday for a drying and warming trend. A few showers might
linger into Friday over the Cascades. Otherwise it should be dry
with morning clouds and afternoon sunshine. Low level onshore flow
will continue but not as strong as on Thursday. Highs will warm
around 5 degrees with 60s for most areas. Low level onshore flow
will weaken and turn more northerly on Saturday and the upper
ridge will strengthen over the area. This should give a sunny day
with highs warming into the 70s for most areas. Schneider

.LONG TERM...Previous discussion...Sunday looks like the warmest
day, with the highest 500 mb heights and fairly well developed
northerly and offshore surface flow. Highs will be in the 70s and
80s, with mid 80s in the southwest interior. After that the
weather will remain dry, but the surface flow will turn onshore. A
two-day marine push looks likely, with highs falling to near 80
on Monday and into the 70s Tuesday, except on the coast where each
day will have highs in the 60s. Each day next week will probably
have morning clouds and afternoon sun. Wednesday will be a few
degrees cooler still. Burke

&&

.AVIATION...An upper trough will move to the coast Thursday
morning and inland later Thursday with southwest flow aloft
becoming northwest. At the surface, moderate onshore flow this
evening will ease after midnight. A weak surface trough will move
onshore Thursday morning. Strong onshore flow will develop behind
the trough later Thursday. The air mass is moist and slightly
unstable.

Mostly VFR mid and high clouds this evening. Low and mid level
moisture will increase after midnight tonight as the upper trough
reaches the area. MVFR low clouds are expected most areas
Thursday morning. Ceilings should improve Thursday afternoon.

KSEA...Scattered clouds this evening. Mid and high clouds
increasing after midnight. MVFR low clouds expected Thursday
morning with ceilings lifting to VFR in the afternoon. Southerly
wind 6-12 knots. Schneider

&&

.MARINE...Moderate onshore flow will produce small craft advisory
strength west winds in the Central and Eastern Strait of Juan de
Fuca tonight. A trough will shift through the area early Thursday.
Onshore flow will become strong behind this trough later
Thursday. Gale force west winds are expected for the Central and
Eastern Strait late Thursday. Small craft advisory strength
westerly winds are possible for most other waters Thursday night.

Moderate onshore flow will continue into Friday with small craft
advisory strength west winds for the Coastal Waters and Strait.
Onshore flow will weaken over the weekend and then strengthen
again early next week. Schneider

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Thursday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Gale Warning from 3 PM Thursday to 3 AM PDT Friday for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:33 AM PDTSmall Craft AdvisorySEW48 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.